Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 74, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 17, 2010, 7:42 AM CDT for 4 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2010, 7:42 AM CDT (12:42 UTC)
- Expired
- Jul 17, 2010, 9:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Carroll County, MS, Holmes County, MS, Montgomery County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:57 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 17, 3:57 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 357 AM CDT SAT JUL 17 2010 .SHORT TERM...DEEP MOISTURE FROM YESTERDAY'S DISTURBANCE REMAINS IN PLACE ACROSS THE REGION TODAY. A SECOND UPPER DISTURBANCE WILL IMPACT THE REGION TODAY...THIS TIME FROM A TROF MOVING THROUGH THE WESTERLY FLOW ACROSS THE TENNESSEE AND OHIO VALLEYS. EXPECT THUNDERSTORMS TO DEVELOP BY EARLY AFTERNOON WITH THE HIGHEST COVERAGE IN THE SOUTHERN AND EASTERN PARTS OF THE FORECAST AREA. PRECIPITABLE WATER VALUES ARE EXPECTED TO BE AROUND 2.2 INCHES WITH MODEL SOUNDINGS SHOWING STORM MOTION OF LESS THAN 5 MPH. THIS WILL SET THE STAGE FOR A FEW LOCATIONS TO RECEIVE FLOODING RAINS WHILE OTHER AREAS SEE LITTLE OR NO RAIN. EXPECT THE STORMS TO DISSIPATE THIS EVENING WITH THE LOSS OF HEATING. STORMS WILL REFIRE AGAIN ON SUNDAY AFTERNOON WITH VERY SLOW MOVEMENT EXPECTED AGAIN. TEMPERATURES ACROSS MUCH OF THE FORECAST AREA WILL BE SEVERAL DEGREES COOLER THAN FRIDAY DUE TO INCREASED CLOUD COVER AND THE WEAKENING OF THE MID LEVEL RIDGE. EVEN SO...PARTS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND THE MISSISSIPPI DELTA WILL REACH HEAT INDEX READINGS AROUND 105 DEGREES. SINCE TODAY WILL BE ONE OF THE LEAST HOT DAYS BETWEEN THIS PAST WEEKS HEAT AND THE EXPECTED HEAT OF NEXT WEEK...WILL NOT ISSUE A HEAT ADVISORY FOR VERY MARGINAL CONDITIONS. SIMILAR CONDITIONS ARE EXPECTED ON SUNDAY SO WILL HAVE TO KEEP AN EYE ON THAT. OVERNIGHT LOWS BOTH SATURDAY AND SUNDAY NIGHT WILL BE IN THE LOWER TO MIDDLE 70S. .LONG TERM...MONDAY THROUGH SATURDAY...MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT FOR THE EXTENDED PORTION OF THE FORECAST. WITH PLENTY OF MOISTURE CONTINUING OVER THE REGION...ISOLATED TO SCATTERED DIURNAL SHOWERS/STORMS WILL BE POSSIBLE MONDAY ESPECIALLY OVER THE SOUTH/SOUTHEAST. THE AREA SHOULD DRY OUT SOME TUESDAY BUT DISTURBANCES/TROPICAL WAVES MOVING ACROSS THE SOUTH/NORTHERN GULF SHOULD ENHANCE SEA BREEZE ACTIVITY FOR SOUTHERN ZONES. IN ADDITION...DURING THIS TIME...THE SUBTROPICAL RIDGE BEGINS TO BUILD BACK OVER THE REGION AND TEMPERATURES WILL BEGIN TO WARM INTO THE MID 90S. ALL MODELS ARE IN EXCELLENT AGREEMENT WITH BRINGING THIS RIDGE BACK OVER THE SOUTHEAST AND LIMITING OUR RAIN CHANCES FOR ABOUT THURSDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD. AS THE UPPER RIDGE BUILDS STRONGER(WITH MODELS INDICATING HEIGHTS REACHING 597DM)...TEMPERATURES SHOULD REACH BACK INTO THE UPPER 90S...AND POSSIBLY FLIRT WITH THE CENTURY MARK ONCE AGAIN. WITH PW VALUES DROPPING TO AROUND 1.6-1.7...CONVECTION WILL LIKELY BE HARDER TO COME BY...BUT MOISTURE WILL REMAIN JUST ENOUGH TO PRODUCE HEAT INDICES AGAIN INTO THE 100-105 RANGE AND HIGHER ON SOME DAYS. HEAT ADVISORIES WILL LIKELY NEED TO BE ISSUED AT SOME POINT DURING THIS PERIOD. OVERALL MOS GUIDANCE CAME IN DECENT. DID CUT POPS DURING THE LATTER PORTION OF THE FORECAST TO ACCOUNT FOR A DRIER PATTERN ALONG WITH RAISING HIGH TEMPS DURING THIS PERIOD. /28/ && .AVIATION...PATCHY IFR CLOUDS THIS MORNING AT SOME OF THE TAF SITES. EXPECT THESE CLOUDS TO MIX OUT SHORTLY AFTER SUNRISE. THE OTHER MAIN ISSUE FOR THE DAY WILL BE WHERE AND WHEN THUNDERSTORMS WILL IMPACT THE TAF SITES. WILL CONTINUE TO USE VCTS WITH THE 12Z ISSUANCE WITH THE EXPECTATION THAT THUNDERSTORMS WILL BE ADDED WHEN CONVECTIVE TRENDS BECOME APPARENT. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 73 92 74 / 53 29 44 19 MERIDIAN 89 72 91 73 / 73 35 59 22 VICKSBURG 93 74 94 73 / 44 26 42 18 HATTIESBURG 89 74 92 74 / 76 28 71 27 NATCHEZ 91 74 91 74 / 49 20 62 20 GREENVILLE 96 76 96 75 / 34 22 24 17 GREENWOOD 95 74 94 74 / 43 22 38 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SW/28
Hazardous weather outlook, Jul 17, 3:44 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 344 AM CDT SAT JUL 17 2010 LAZ016-023>026-MSZ026>033-036>039-042>066-072>074-180845- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA- WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 344 AM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND WILL MOVE VERY SLOWLY. THUS...A FEW LOCATIONS COULD EXPERIENCE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED. ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-180845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 344 AM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND WILL MOVE VERY SLOWLY. THUS...A FEW LOCATIONS COULD EXPERIENCE FLOODING. HEAT...HEAT INDEX VALUES ARE EXPECTED TO CLIMB TO AROUND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 02
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 51 min |
| Jul 17, 7:30 AM CDT | Flash Flood Warning | JAN | Washington | 2 hr |
| Jul 17, 8:42 AM CDT | Flash Flood Warning | JAN | Humphreys | 52 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.